Alert archive / Idaho / Heat Advisories in 2021
Heat Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this heat advisory at Jul 24, 2021, 2:03 PM MDT for 15 counties in Idaho. It took effect at Jul 26, 2021, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2021, 2:03 PM MDT (20:03 UTC)
- In effect from
- Jul 26, 2021, 12:00 PM MDT
- Expired
- Jul 26, 2021, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2789 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151 WWUS75 KPIH 242003 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 203 PM MDT Sat Jul 24 2021 IDZ051>059-075-251100- /O.NEW.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 203 PM MDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with temperatures between 96 and 102 degrees possible. * WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, Snake Plain, Southern Highlands, Raft River Region, Franklin/Eastern Oneida Region and Marsh/Albion Highlands. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
4 follow-up statements
812 WWUS75 KPIH 250815 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 215 AM MDT Sun Jul 25 2021 IDZ051>059-075-252100- /O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 215 AM MDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with temperatures between 96 and 102 degrees possible. * WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, Snake Plain, Southern Highlands, Raft River Region, Franklin/Eastern Oneida Region and Marsh/Albion Highlands. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
087 WWUS75 KPIH 251922 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 122 PM MDT Sun Jul 25 2021 IDZ051>059-075-261100- /O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 122 PM MDT Sun Jul 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * WHAT...Dangerously hot conditions with temperatures between 94 and 102 degrees possible. * WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, Snake Plain, Southern Highlands, Raft River Region, Franklin/Eastern Oneida Region and Marsh/Albion Highlands. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
301 WWUS75 KPIH 260918 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 318 AM MDT Mon Jul 26 2021 IDZ051>059-075-270300- /O.CON.KPIH.HT.Y.0009.210726T1800Z-210727T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 318 AM MDT Mon Jul 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Dangerously hot conditions with temperatures between 94 and 102 degrees possible. * WHERE...Sun Valley Area, Eastern Magic Valley, Arco Desert, Snake Plain, Southern Highlands, Raft River Region, Franklin/Eastern Oneida Region and Marsh/Albion Highlands. * WHEN...From noon to 9 PM MDT Monday. * IMPACTS...Extreme heat and humidity will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
658 WWUS75 KPIH 270246 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 846 PM MDT Mon Jul 26 2021 IDZ051>059-075-270400- /O.EXP.KPIH.HT.Y.0009.000000T0000Z-210727T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Hailey, Bellevue, and Picabo 846 PM MDT Mon Jul 26 2021 ...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Temperatures are on a cooling trend, therefore the Heat Advisory will expire at 9 PM MDT. Daytime highs will trend slightly cooler each day through the rest of the week under the influence of increased moisture, cloud cover, and thunderstorms. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jul 24, 2:07 AM MDT, 11 hours 56 minutes earlier.
Area forecast discussion, Jul 24, 2:07 AM MDT, 11 hours 56 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 207 AM MDT Sat Jul 24 2021 .SHORT TERM...Today through Monday. Warmer temperatures and very dry air will settle in, albeit briefly, through the weekend. We might see an occasional breeze through Monday, but winds will remain overall on the light side. Two things of note will be the warmer temperatures and likely some HeatRisk issues on Monday. It looks like we may be solidly into HEAT ADVISORY territory for the Snake Plain, Wood River Valley and the southern highlands. We may push EXCESSIVE HEAT WARNING in the Magic Valley. The temperatures have been bouncing around a bit and literally 1-2 degrees will make a big difference on where we end up. Since it is only looking like Monday will be the issue, we will let the day shift handle what they want to do there. Smoke is the other as westerly flow will bring in a bunch of smoke from fires. We will likely see some visibility and air quality degradation at times. Keyes .LONG TERM...Tuesday through Saturday. Models continue to show that the area of high pressure responsible for the latest round of heat will move east on Tuesday. This will allow for the monsoon to return to central and east Idaho. Expect showers and thunderstorms associated with the monsoon to stick around for most of next week. The added cloud cover will produce slightly cooler temperatures as well. 13 && .AVIATION...Expect dry, VFR conditions today with perhaps a slight increase in wind this afternoon as we mix out. Those winds should diminish in the evening when the atmosphere stabilizes. Smoke could reduce visibility in some locations, notably KSUN this afternoon as winds turn upvalley. KSUN could see restrictions to visibility this afternoon, although the HRRR smoke model does not support that at this time. 13 && .FIRE WEATHER...Very dry and hot weather settles in through Monday. We are expecting very low afternoon humidity each, along with poor recovery within inversion/thermal belts. We will also occasional poor recovery at valley locations, especially where we keep mixing going overnight. A good example of that is here at the office where due to gusty south winds, humidity has only drop to the mid 20 percent range. We will see some wind occasionally during this period, but nothing at the moment that will give us widespread critical conditions. We do expect some localized areas to approach or even potentially hit threshold briefly each day. With temperatures pushing toward the mid/upper 90s and 100s at lower elevations, and higher 80s in the mountains...heat-related impacts on crews will become an issue especially by Monday. We quickly flip the switch back to monsoon moisture and daily showers and thunderstorms by Tuesday. The ridge to our south blocking that flow weakens and shifts east, opening up southwest flow across Idaho. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.